Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Paducah, KY

February 13, 2000Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Feb 13, 2000, 12:37 PM CST for Stoddard County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 12:37 PM CST (18:37 UTC)
Expired
Feb 13, 2000, 1:00 PM CST
In force
23 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 12:53 PM CSTHail 0.75Dudley, MODime size hail was reported by sheriff deputies along U.S. Highway 60 near Dudley and near Acorn Ridge.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS53 KPAH 131837
SVRPAH
MOC207-131900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1237 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STODDARD COUNTY IN SOUTHEAST MISSOURI

* UNTIL 100 PM CST.

* AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF PUXICO...OR ABOUT 14 MILES
  WEST OF BLOOMFIELD...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTHEAST OF ADVANCE...4 MILES NORTHWEST OF BELL CITY AT
  1255 PM CST

A SEVERE THUNDERSTORM CAN PRODUCE DESTRUCTIVE WIND...LARGE DAMAGING
HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF SEVERE WEATHER
APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. STAY AWAY FROM
CREEK BEDS AND OTHER FLOOD-PRONE AREAS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.

KEYSOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:20 AM CST, 10 hours 17 minutes earlier.

Area forecast discussion, Feb 13, 2:20 AM CST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 AM CST SUN FEB 13 2000

06Z SURFACE MAP INDICATED LOW PRESSURE CENTER VICINITY OF WRN
OKLAHOMA/KANSAS BORDER...ABOUT 50 MILES NORTH OF ETA/AVN 6-HOUR
PROG. FOR THIS ZONE PACKAGE...WILL USE A SURFACE LOW TRACK SLIGHTLY
FASTER AND FURTHER NORTH THAN 00Z ETA...IN AGREEMENT WITH LATEST RUC
AND NGM MODELS. THIS WOULD TAKE LOW CENTER TO NEAR MDH BY 00Z THIS
EVENING. THIS PLACES MOST OF THE FA IN THE WARM SECTOR BY LATE
AFTERNOON. SPC MODERATE RISK AREA CORRESPONDS ALMOST EXACTLY WITH
THE EXPECTED WARM SECTOR AREA...WHERE THREAT OF SURFACE BASED SEVERE
STORMS WILL BE GREATEST. ALTHOUGH SURFACE DEW POINTS WERE ONLY IN
THE 30S OVER THE FA AT 06Z...STRONG SOUTHERLY LOW LEVEL JET WILL
RAPIDLY TRANSPORT MID 50S DEW POINTS NORTHWARD INTO WRN KENTUCKY BY
MID AFTERNOON. ETA/RUC HAVE A GOOD HANDLE ON SFC DEW POINTS AT
06Z...AND BOTH SUPPORT 55 DEGREE DEW POINTS INTO SW KENTUCKY THIS
AFTN. THESE VALUES ARE MARGINAL FOR ORGANIZED SEVERE STORMS...BUT IN
LIGHT OF THE STRENGTH OF ALL THE OTHER PARAMETERS...WILL MENTION SVR
THREAT IN ZONES AND ISSUE MORNING SPS.

WIDESPREAD ELEVATED CONVECTION SHOULD BLOSSOM OVER THE FA THIS
MORNING UNDER THE INFLUENCE OF LOW LEVEL JET AND STRONG 850 THETA-E
ADVECTION. LIT RADAR AND LIGHTNING NETWORK AT 08Z SHOWED DEVELOPMENT
OF CONVECTION FROM SW ARKANSAS INTO S CENTRAL MISSOURI...MOVING RAPIDLY NE.
WITH LOW WET BULB ZERO HEIGHTS...COULD NOT RULE OUT SOME LARGE HAIL
IN ELEVATED STORMS OVER THE FA LATER THIS MORNING. MAIN THREAT FOR
WIND DAMAGE AND SUPERCELLS APPEARS TO BE IN ASSOCIATION WITH THE
SURFACE LOW AND COLD FRONT LATE TODAY AND EARLY THIS EVENING. THIS
IS WHEN BEST SURFACE BASED INSTABILITY AND LOW LEVEL CONVERGENCE
WILL BE IN PLACE. 700 MB DRY AIR MAY ENHANCE DOWNDRAFT POTENTIAL.
FLASH FLOOD THREAT APPEARS RELATIVELY LOW GIVEN HIGH FF GUIDANCE
VALUES AND RELATIVELY DRY AIR AT 700 MB.

AFTER PASSAGE OF THE COLD FRONT THIS EVENING...IT APPEARS A RETURN
TO DRY WEATHER AND MORE SEASONABLE TEMPERATURES IS IN STORE. NGM MOS
TEMPS APPEAR REASONABLE.

.PAH...NONE.

MY

In the hours before

Special weather statement, Feb 13, 7:28 AM CST, 5 hours 9 minutes before
ILZ092-093-KYZ001>004-MOZ110>112-114-131350-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
728 AM CST SUN FEB 13 2000

A STRONG THUNDERSTORM IS EXPECTED TO MOVE ACROSS NEW MADRID COUNTY
INTO MISSISSIPPI COUNTY THROUGH 750 AM. THE STORM WILL PASS NEAR
NEW MADRID AND EAST PRAIRIE...AND MAY BE ACCOMPANIED BY PEA SIZE
HAIL...FREQUENT DANGEROUS LIGHTNING AND HEAVY RAIN. MOVEMENT OF THE
STORM WILL CONTINUE TO BE NORTHEAST AT 50 MPH.

CN
Special weather statement, Feb 13, 8:48 AM CST, 3 hours 49 minutes before
KYZ001>013-131530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
848 AM CST SUN FEB 13 2000

A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO CRITTENDEN...MARSHALL
AND CALLOWAY COUNTIES THROUGH 930 AM. AT 845 AM...PADUCAH DOPPLER
RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF
DOWNTOWN PADUCAH TO NEAR MAYFIELD...MOVING NORTHEAST AT 50 MPH.

THE STRONGEST STORMS EMBEDDED WITHIN THIS LINE MAY PRODUCE SOME PEA
SIZE HAIL...AND WILL BE ACCOMPANIED BY FREQUENT DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.

CN
Special weather statement, Feb 13, 9:30 AM CST, 3 hours 7 minutes before
KYZ008>021-131630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
930 AM CST SUN FEB 13 2000

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS TRIGG...LYON...
CALDWELL...HOPKINS AND MCLEAN COUNTIES THROUGH 1030 AM.  AT 929
AM...PADUCAH DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDED
FROM NEAR AURORA IN MARSHALL COUNTY TO NEAR DALTON IN HOPKINS COUNTY.
THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.

THE STRONGEST STORMS EMBEDDED WITHIN THIS LINE MAY PRODUCE SOME PEA
SIZE HAIL...AND WILL BE ACCOMPANIED BY FREQUENT DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.
Special weather statement, Feb 13, 11:13 AM CST, 1 hour 24 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131915-

THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM MONDAY
NATIONAL WEATHER SERVICE PADUCAH KY           SOUTHWEST MO/SOUTH IL
1113 AM CST SUN FEB 13 2000                    SOUTHWEST IN/WEST KY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST
MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN
KENTUCKY THIS AFTERNOON AND THIS EVENING.

ON THE LATEST SURFACE MAP...AN AREA OF LOW PRESSURE WAS LOCATED
OVER SOUTHWEST MISSOURI WITH A COLD FRONT EXTENDING SOUTHWEST INTO
TEXAS.

THE LOW IS EXPECTED TO MOVE TO SOUTHWEST INDIANA EARLY THIS
EVENING AND THEN NORTHEAST OF THE REGION BEFORE MIDNIGHT.  IN
RESPONSE...THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA.
STRONG SOUTHWEST WINDS WILL CONTINUE TO BRING MOIST AND UNSTABLE
AIR NORTHWARD INTO THE REGION THIS AFTERNOON.

THE AIRMASS ACROSS THE REGION HAS BECOME MARGINALLY UNSTABLE AND
THE SOUTHWEST WINDS SHOULD ACT TO FURTHER DESTABILIZE THE
ATMOSPHERE.

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE AREA
THIS AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE
THROUGH THE AFTERNOON HOURS.  IN ADDITION...THE COMBINATION OF
INSTABILITY AND THE COLD FRONT MAY RESULT IN THE DEVELOPMENT OF A
LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT.  THIS LINE
OF STORMS SHOULD MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO
THE EVENING HOURS.

VERTICAL WIND PROFILES SUGGEST ISOLATED SUPERCELLS ARE POSSIBLE LATE
THIS AFTERNOON INTO THE EVENING HOURS.  AN ISOLATED TORNADO MAY BE
POSSIBLE WITH THESE SUPERCELLS.  HOWEVER...THE MAIN SEVERE WEATHER
THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS.  HEAVY RAINFALL
AND LOCALIZED FLOODING MAY ALSO BE POSSIBLE WITH THE STRONGER
STORMS.

MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AROUND 45 MPH.

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.@

JSH
Special weather statement, Feb 13, 11:27 AM CST, 1 hour 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131930-

THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM MONDAY
NATIONAL WEATHER SERVICE PADUCAH KY        SOUTHEAST MO/SOUTH IL
1127 AM CST SUN FEB 13 2000                SOUTHWEST IN/WEST KY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN
KENTUCKY THIS AFTERNOON AND THIS EVENING.

ON THE LATEST SURFACE MAP...AN AREA OF LOW PRESSURE WAS LOCATED
OVER SOUTHWEST MISSOURI WITH A COLD FRONT EXTENDING SOUTHWEST INTO
TEXAS.

THE LOW IS EXPECTED TO MOVE TO SOUTHWEST INDIANA EARLY THIS
EVENING AND THEN NORTHEAST OF THE REGION BEFORE MIDNIGHT.  IN
RESPONSE...THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA.
STRONG SOUTHWEST WINDS WILL CONTINUE TO BRING MOIST AND UNSTABLE
AIR NORTHWARD INTO THE REGION THIS AFTERNOON.

THE AIRMASS ACROSS THE REGION HAS BECOME MARGINALLY UNSTABLE AND
THE SOUTHWEST WINDS SHOULD ACT TO FURTHER DESTABILIZE THE
ATMOSPHERE.

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE AREA
THIS AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE
THROUGH THE AFTERNOON HOURS.  IN ADDITION...THE COMBINATION OF
INSTABILITY AND THE COLD FRONT MAY RESULT IN THE DEVELOPMENT OF A
LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT.  THIS LINE
OF STORMS SHOULD MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO
THE EVENING HOURS.

VERTICAL WIND PROFILES SUGGEST ISOLATED SUPERCELLS ARE POSSIBLE LATE
THIS AFTERNOON INTO THE EVENING HOURS.  AN ISOLATED TORNADO MAY BE
POSSIBLE WITH THESE SUPERCELLS.  HOWEVER...THE MAIN SEVERE WEATHER
THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS.  HEAVY RAINFALL
AND LOCALIZED FLOODING MAY ALSO BE POSSIBLE WITH THE STRONGER
STORMS.

MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AROUND 45 MPH.

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

JSH
Special weather statement, Feb 13, 12:05 PM CST, 32 minutes before
ILZ075>078-080>093-INZ081-082-085>088-MOZ076-086-087-100-107>111-
132005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CST SUN FEB 13 2000

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50
MPH ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA THIS AFTERNOON.  AT NOON...WEATHER SERVICE DOPPLER
RADAR SHOWED SHOWERS AND THUNDERSTORMS EXTENDING NORTH AND WEST
OF A LINE FROM NEW MADRID MISSOURI TO HARRISBURG ILLINOIS TO
EVANSVILLE INDIANA.

SOME OF THE THUNDERSTORMS COULD PRODUCE PEA SIZE HAIL...BRIEF GUSTY
WINDS AND FREQUENT LIGHTNING.  LOCALLY HEAVY RAIN OF GREATER THAN ONE
INCH PER HOUR IS ALSO POSSIBLE.

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.